Two patients with coccidioidal meningitis experienced transient neurologic deficits shortly after receiving intrathecal injections of amphotericin B. Continuation of treatment eventually led to a severe flaccid paraparesis with a thoracic sensory level in one patient, and a partial Brown-Séquard's syndrome in the other. Myelography was normal in both, with no evidence of arachnoiditis. Autopsy findings in the first patient showed a focal area of necrosis in the left half of the spinal cord consistent with the patient's clinical findings during life. The distribution of the lesion corresponded to the area supplied by a central sulcal artery. Amphotericin B may exert a direct toxic effect on the spinal cord or its vascular supply when given intrathecally.
|Original language||English (US)|
|Number of pages||4|
|Journal||Archives of Internal Medicine|
|State||Published - 1980|
ASJC Scopus subject areas
- Internal Medicine